MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44465
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 06/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient experienced a cerebrospinal fluid leak through the nose.It was stated the surgeon suspected the shunt was not providing sufficient drainage.The shunt was replaced and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the surgeon did not feel there were external/environmental/patient factors that may have led or contributed to the reported issue.It was stated the patient has pseudotumor for which the device was indicated.Following the replacement, the patient was doing fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7654080
Report Number2021898-2018-00310
Device Sequence Number11140938
Product Code JXG
UDI-Device Identifier00643169466210
UDI-Public00643169466210
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number44465
Device Catalogue Number44465
Device Lot NumberE30454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/20/2018
08/20/2018
Initial Report FDA Received Date07/01/2018
Supplement Report FDA Received Date08/20/2018
08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;